Announcement

Collapse
No announcement yet.

Too much stool softener?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Too much stool softener?

    Can you make your stool become too soft? Now, I don't mean to the extreme... I just mean if I go from two to three stool softeners a day and it turns into more of the consistency of pudding, what are the drawbacks?

    I would imagine if it gets too soft I run the risk of having midday accidents, but other than that should I be concerned?

    #2
    why would you want extra soft stool?
    Daniel

    Comment


      #3
      I am not too sure about the long term effects but in the short term you can definately get diarrhea from taking too many.

      Comment


        #4
        Diarrhea is 3 or more loose/liquid stools daily. Extra soft (pudding) or loose stool that occurs once daily is not diarrhea. Stool that is too unformed will be more likely to result in bowel accidents, esp. if you have a lower motor neuron anal sphincter. Soft formed is the goal for most people, and you may need to adjust your stool softener and/or fiber/fluid intake amount to achieve this.

        (KLD)
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          Is it best to take a stool softener when I eat? or does it not really matter as long as I take them on a consistent schedule...

          Comment


            #6
            Mostly it doesn't matter but you should read the package insert before taking any med. Especially if taking thyroid or antibiotics with them.
            Some people do think occasionally the stool gets too soft & will skip one dose.

            CWO
            The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

            Comment


              #7
              If I'm sure to have my stool nice and soft shouldn't that prevent me from becoming constipated? Since about a week and a half ago I increased the amount of stool softener I take to the point that everything coming through was very soft, barely even formed. But for the last two days now I've had no result from my bowel program and am feeling very constipated. Tonight I'm going to have to take a bunch of milk of magnesia in order to get things flowing again. My diet mostly consists of fruit and salads with some meat on them.

              Comment


                #8
                Too soft stool can make it hard to evacuate, too. I took too many stool softeners when I was on some constipationg medication, and it made it like the pudding you mention....and it was very difficult to get out.

                I sometimes take one a day now, when I'm on a med that constipates...otherwise, I don't take them.

                You should find the dosage that works best for you over time, if you try different dosages.
                Please donate a dollar a day at http://justadollarplease.org.
                Copy and paste this message to the bottom of your signature.

                Thanks!

                Comment

                Working...
                X